Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Is presence of blood in the stool is the result of over dose code liver oil?

User rating for this question
Very Good
Answered by
Practicing since : 1967
Answered : 2341 Questions
Over dose cod liver oil by teasoon for several weeks in 11 month old boy poop smells of fish oil and is soft . Tonight little spot of blood in stool
Posted Sun, 9 Mar 2014 in Child Health
Answered by Dr. Venkata Subrahmanaym Mukkavilli 1 hour later
Brief Answer: Cod liver oil is made from fish liver,hence smell. Detailed Answer: Hi, Thanks for asking query on health care magic. Cod liver oil is made from fish liver and hence smell is common. But cod liver oil contains vitamin A. Excess of vitamin A causes hypervitaminosis A. But there won't be any residual symptoms once you stop giving cod liver oil. You need not worry for little spot of blood. As such I am not finding any symptoms of hyper vitaminosis A in your history. AS it is a oily preparation there may be difficulty in digestion hence the oily smell is present. Hope this answer will serve your purpose. Please feel free to ask any more queries if required. Take care Dr.M.V.Subrahmanyam MD; DCH. Associate professor of pediatrics, MIMS.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor